Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 57, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 3, 2021, 2:37 AM CDT for Lauderdale County, Lawrence County, Limestone County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 2:37 AM CDT (07:37 UTC)
- Expired
- Jun 3, 2021, 3:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted.
361
WUUS54 KHUN 030737
SVRHUN
ALC077-079-083-030815-
/O.NEW.KHUN.SV.W.0057.210603T0737Z-210603T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
237 AM CDT Thu Jun 3 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Southeastern Lauderdale County in northwestern Alabama...
Northwestern Limestone County in north central Alabama...
North central Lawrence County in northwestern Alabama...
* Until 315 AM CDT.
* At 237 AM CDT, a severe thunderstorm was located near Rogersville,
or 16 miles east of Muscle Shoals, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rogersville, Anderson, Lester, Good Springs, Cartwright, Coxey,
Oliver, Mt Rozell, Ripley and Center Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3499 8702 3477 8702 3472 8743 3474 8743
3474 8742 3477 8742 3478 8743 3480 8743
3481 8745 3490 8747 3500 8712
TIME...MOT...LOC 0737Z 249DEG 33KT 3478 8738
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
939
WWUS54 KHUN 030751
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
251 AM CDT Thu Jun 3 2021
ALC077-079-083-030815-
/O.CON.KHUN.SV.W.0057.000000T0000Z-210603T0815Z/
Lauderdale AL-Limestone AL-Lawrence AL-
251 AM CDT Thu Jun 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN LAUDERDALE...NORTHWESTERN LIMESTONE AND NORTH
CENTRAL LAWRENCE COUNTIES...
At 250 AM CDT, a severe thunderstorm was located near Rogersville, or
17 miles northwest of Athens, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rogersville, Anderson, Lester, Good Springs, Cartwright, Coxey,
Oliver, Mt Rozell, Ripley and Kingtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3499 8702 3477 8702 3472 8743 3474 8743
3474 8742 3477 8742 3478 8743 3480 8743
3481 8745 3491 8742 3500 8712
TIME...MOT...LOC 0750Z 240DEG 37KT 3491 8725
HAIL...1.00IN
WIND...60MPH
$$060
WWUS54 KHUN 030810
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
310 AM CDT Thu Jun 3 2021
ALC077-079-083-030820-
/O.EXP.KHUN.SV.W.0057.000000T0000Z-210603T0815Z/
Lauderdale AL-Limestone AL-Lawrence AL-
310 AM CDT Thu Jun 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUDERDALE...
NORTHWESTERN LIMESTONE AND NORTH CENTRAL LAWRENCE COUNTIES WILL
EXPIRE AT 315 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3499 8702 3477 8702 3472 8743 3474 8743
3474 8742 3477 8742 3478 8743 3480 8743
3481 8745 3491 8742 3500 8712
TIME...MOT...LOC 0810Z 249DEG 33KT 3497 8705
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:31 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 3, 12:31 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1231 AM CDT Thu Jun 3 2021 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Rest of tonight) Issued at 957 PM CDT Wed Jun 2 2021 After a rather active start to the evening, storms have weakened somewhat over the CWFA over the last hour or two. We still have what's left of the original line of showers and storms pushing into GA and Ern TN, with another round of weaker shower and tstorm activity still continuing to develop in NE MS. This activity will continue to drift Ewrd thru much of the overnight hours, but for the most part, the severe threat has dwindled for our local area. This activity is associated with an area of low pressure scooting Ewrd across the OH Valley, with a cold front draped to our W loosely oriented along the MS River. The current forecast handles both the current and expected trends for the rest of tonight, so no changes were necessary. Morning lows will remain mild, landing in the 65-70F range by morning. Widespread fog development is not expected overnight tonight thanks to the convection in place, but some patchy fog may try to develop close to sunrise if the showers and storms finally fizzle out. Otherwise, showers and storms will redevelop tomorrow, though the coverage likely won't be as much as it was today. Convection tomorrow should be confined to areas along/E of I-65 as the front to the W nudges Ewrd into the area through the day. .SHORT TERM...(Thursday through Friday night) Issued at 232 PM CDT Wed Jun 2 2021 Over the course of the short term period, an upper low is predicted to cutoff in the base of a longwave trough across the central Plains and drift southward across west TX. The more progressive northern portion of the trough will spread eastward through the OH and TN Valleys on Thursday and Thursday night, with lift from this feature maintaining a risk for showers and thunderstorms in the warm/moist airmass to the south of a cold front due to arrive late Thursday afternoon or Thursday evening. Forecast soundings depict a slightly more unstable environment tomorrow due to steepening lapse rates aloft, and this will support another marginal risk for severe thunderstorms given persistent deep layer shear in the 30-40 knot range. However, unlike today, this risk will be more focused across the southeastern portion of the CWFA, where the slow-moving surface trough will likely be located around the time convective temperatures are reached late tomorrow morning. A drier airmass will be advected southward into the region beginning early Friday morning, with little to no chance for precipitation on Friday/Friday night. Temperatures beneath mostly sunny skies will warm efficiently into the m-u 80s on Friday afternoon, but should cool into the lower 60s Saturday morning. .LONG TERM...(Saturday through Tuesday) Issued at 232 PM CDT Wed Jun 2 2021 A mid-level ridge will build northward across the Southeastern CONUS early this weekend, in advance of a cutoff upper low across South TX. This will provide warm and dry conditions on Saturday, with highs in the u80s-l90s. However, it still appears as if deep-layer southerly flow will begin to strengthen across the region late Saturday night in the gradient between a developing mid-level ridge to our east and the cutoff upper low to our west. Low-level southeasterly flow on the western rim of the Mid-Atlantic Bermuda high will also assist in advecting rich moisture northward into the region, with precipitable water values in the 1.7-1.9 inch range and boundary layer dewpoints in the u60s-l70s much of next week. Given the lack of synoptic scale forcing for ascent, we anticipate scattered mainly diurnal convection each afternoon/evening, with highs in the mid 80s and lows in the u60s-l70s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1231 AM CDT Thu Jun 3 2021 VFR conditions will be the predominant flight category over the next 6 to 8 hours, with a few VCSH passing near the terminals. Should a shower impact either terminal, brief MVFR conditions will be possible but confidence was too low to mention at this time. Ceilings will lower to MVFR levels by the mid to late morning through the mid afternoon as another round of showers and storms are expected to redevelop just ahead of a cold front. Winds will also become gusty and out of the WSW during this timeframe. Precipitation will begin to taper off late in the period after sunset, with winds dropping to less than 10 kts. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...12 SHORT TERM...70/DD LONG TERM...70/DD AVIATION...AMP.24 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 2, 10:09 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1009 PM CDT Wed Jun 2 2021 ALZ001>010-016-TNZ076-096-097-031130- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 1009 PM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... The probability of widespread hazardous weather is low. A few thunderstorms will be possible overnight, capable of gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and thunderstorms are expected to develop along and ahead of a cold front on Thursday, with the best coverage being along and east of the Interstate 65 corridor. A few of these storms could be strong to marginally severe. Isolated to scattered thunderstorms will be possible Sunday through Tuesday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 12
In the hours before
Special weather statement, Jun 2, 9:02 PM CDT, 5 hours 35 minutes before
Special Weather Statement National Weather Service Huntsville AL 902 PM CDT Wed Jun 2 2021 ALZ010-030230- DeKalb AL- 902 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEKALB COUNTY UNTIL 930 PM CDT... At 902 PM CDT, Doppler radar was tracking a strong thunderstorm over Rainsville, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Payne, Rainsville, Henagar, Sylvania, Fyffe, Powell, Valley Head, Hammondville, Pine Ridge and Guest. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3441 8592 3448 8596 3467 8569 3450 8558 TIME...MOT...LOC 0202Z 241DEG 15KT 3448 8588 BCC
Local storm report, Jun 2, 11:29 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1129 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 N ANDERSON 34.92N 87.27W
06/02/2021 LAUDERDALE AL BROADCAST MEDIA
SOCIAL MEDIA REPORT RELAYED BY BROADCAST
MEDIA OF A COUPLE OF TREES DOWN IN ANDERSON.
TIME ESTIMATED BY RADAR.
&&Special weather statement, Jun 3, 12:46 AM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Huntsville AL 1246 AM CDT Thu Jun 3 2021 ALZ001>003-030630- Lauderdale AL-Franklin AL-Colbert AL- 1246 AM CDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE...WESTERN COLBERT AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 130 AM CDT... At 1245 AM CDT, Doppler radar was tracking a cluster of strong thunderstorms in western Lauderdale, Colbert and Franklin Counties. The strongest storm was near Belmont, moving northeast at 35 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Florence, Red Bay, Cherokee, Underwood-Petersville, Waterloo, Malone, Pogo, Mt Hester, Maud and Allsboro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3488 8810 3501 8803 3500 8755 3437 8817 TIME...MOT...LOC 0545Z 227DEG 32KT 3446 8821
Special weather statement, Jun 3, 1:17 AM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Huntsville AL 117 AM CDT Thu Jun 3 2021 ALZ001>003-030700- Lauderdale AL-Franklin AL-Colbert AL- 117 AM CDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE...COLBERT AND NORTHERN FRANKLIN COUNTIES UNTIL 200 AM CDT... At 116 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Belgreen, or 13 miles west of Russellville, moving northeast at 30 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia, Red Bay, Killen, Littleville, Leighton and St. Florian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3463 8812 3500 8754 3457 8752 3440 8816 TIME...MOT...LOC 0616Z 244DEG 25KT 3457 8795
Special weather statement, Jun 3, 2:06 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
206 AM CDT Thu Jun 3 2021
ALZ001-002-004-005-030745-
Lawrence AL-Lauderdale AL-Limestone AL-Colbert AL-
206 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...NORTHWESTERN
LIMESTONE...SOUTHEASTERN COLBERT AND NORTHWESTERN LAWRENCE COUNTIES
UNTIL 245 AM CDT...
At 205 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leighton, or near Muscle Shoals, moving northeast at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Rogersville, Killen,
Town Creek, Littleville, Lexington and Leighton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3480 8778 3500 8764 3501 8761 3500 8721
3473 8720 3457 8775 3457 8779
TIME...MOT...LOC 0705Z 234DEG 33KT 3468 8761The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:02 PM CDT | Special Weather Statement | HUN | DeKalb | 28 min |
| Jun 3, 12:46 AM CDT | Special Weather Statement | HUN | Lauderdale | 44 min |
| Jun 3, 1:17 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 43 min |
| Jun 3, 2:06 AM CDT | Special Weather Statement | HUN | Lauderdale | 39 min |
| Jun 3, 3:08 AM CDT | Special Weather Statement | HUN | Morgan | 52 min |
| Jun 3, 3:21 AM CDT | Special Weather Statement | HUN | Limestone | 54 min |
| Jun 3, 8:23 AM CDT | Special Weather Statement | HUN | Jackson | 37 min |
| Jun 3, 9:36 AM CDT | Special Weather Statement | HUN | Jackson | 24 min |
| Jun 3, 4:07 PM CDT | Special Weather Statement | HUN | DeKalb | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.